Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 17, 2022, 7:07 AM CDT for Effingham County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2022, 7:07 AM CDT (12:07 UTC)
- Expired
- Jul 17, 2022, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Effingham County, IL
The radar
The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:15 AM CDT | HEAVY RAIN 2.27 | Effingham County Airpor, IL | AWOS STATION K1H2 EFFINGHAM COUNTY MEM AP. |
| Jul 17, 7:30 AM CDT | HEAVY RAIN 2.1 | 3 Wnw Effingham, IL | COCORAHS STATION IL-EF-6 EFFINGHAM 2.3 WNW. |
| Jul 17, 7:50 AM CDT | FLASH FLOOD | Effingham, IL | ROAD CLOSED AT JEFFERSON AVE AND WALNUT ST DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WGUS53 KILX 171207
FFWILX
ILC049-171515-
/O.NEW.KILX.FF.W.0019.220717T1207Z-220717T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
707 AM CDT Sun Jul 17 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Effingham County in south central Illinois...
* Until 1015 AM CDT.
* At 706 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Effingham, Altamont, Watson, Dieterich, Beecher City, Moccasin,
Heartville, Effingham County Airport, Lake Sara and Elliotstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3921 8881 3908 8837 3892 8836 3909 8881
3912 8881 3914 8881 3917 8881 3918 8881
3919 8881
FLASH FLOOD...RADAR INDICATED
$$
Deubelbeiss1 follow-up statement
200
WGUS73 KILX 171510
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1010 AM CDT Sun Jul 17 2022
ILC049-171520-
/O.EXP.KILX.FF.W.0019.000000T0000Z-220717T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Effingham IL-
1010 AM CDT Sun Jul 17 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 AM CDT THIS MORNING FOR
CENTRAL EFFINGHAM COUNTY...
The heavy rain has ended. Though light to moderate rain will
continue, flooding is no longer expected to pose a threat. Please
continue to heed any road closures.
LAT...LON 3921 8881 3908 8837 3892 8836 3909 8881
3912 8881 3914 8881 3917 8881 3918 8881
3919 8881
$$
AutenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 5:42 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 17, 5:42 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 542 AM CDT Sun Jul 17 2022 .SYNOPSIS... Issued at 341 AM CDT Sun Jul 17 2022 Unsettled weather is in store for central Illinois today as a disturbance triggers showers and thunderstorms across the area. The rain will be heaviest and most widespread along and south of the I-72 corridor. Due to extensive cloud cover and showers, high temperatures will only reach the middle to upper 70s. && .SHORT TERM...(Today and tonight) ISSUED AT 341 AM CDT Sun Jul 17 2022 08z/3am surface analysis shows a nearly stationary frontal boundary extending from northern Indiana southwestward to near Kansas City. An area of low pressure along the front currently just southeast of Kankakee is triggering scattered thunderstorms across central/northern Indiana. Meanwhile a second low further west is producing a large cluster of storms across northern Missouri. The Missouri convection will gradually develop/spread E/SE along and just north of the boundary as the morning progresses. Based on satellite/radar trends and latest suite of CAMs, it appears areas along and south of I-72 will be favored for the most widespread showers. SBCAPEs of 1000-1500J/kg and 0-6km bulk shear of 30-40kt will support the potential for a few strong storms south of I-70 this afternoon...although the best chance for severe will be focused much further south closer to the Ohio River where SBCAPEs will exceed 2500J/kg. The showers and thunderstorms will gradually shift east of the I-55 corridor by mid-afternoon, then east of I-57 by mid-evening. High temperatures today will only reach the middle to upper 70s, while lows tonight drop into the middle to upper 60s. .LONG TERM...(Monday through Saturday) ISSUED AT 341 AM CDT Sun Jul 17 2022 A few showers/storms may re-develop along/east of I-57 on Monday as the upper trough axis gradually shifts eastward into the Ohio River Valley. Meanwhile further west, a partly sunny and dry day is anticipated across the remainder of central Illinois. As the upper ridge anchored over the central/southern Plains builds northeastward, upper heights will rise and temps will warm into the upper 80s and lower 90s by Tuesday. As has been advertised by the past several model runs, a vigorous short-wave trough is progged to track along the northern periphery of the ridge near the U.S./Canadian border Tuesday into Wednesday. As the wave digs into the Great Lakes, it will push a cold front into central Illinois Tuesday night/Wednesday morning. Models still show a dry FROPA due to mid-level capping, with better convective chances further north across Wisconsin into Michigan where stronger forcing immediately ahead of the wave stands a better chance of breaking the cap. Have therefore maintained a dry forecast Tuesday night into Wednesday. Once the front passes, a slightly cooler and drier airmass will spill into the area on Thursday as highs drop back into the upper 80s and dewpoints remain in the 60s. After that, it appears the upper ridge will once again strengthen over the region...bringing hotter weather back by next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 542 AM CDT Sun Jul 17 2022 IFR ceilings prevail at all central Illinois terminals except KPIA early this morning. A large area of rain with a few embedded thunderstorms is currently tracking across northern Missouri and will spill across the Mississippi River over the next few hours. Based on radar trends, think most of the steady rain will stay south of I-74. Have therefore only included VCSH at KPIA/KBMI/KCMI. Further south, have carried predominant showers with VCTS through 18z at KSPI and 20z at KDEC. Once the showers depart, ceilings will improve to VFR or scatter at the western sites late this afternoon/evening. MVFR ceilings may linger or re-develop later tonight at both KDEC and KCMI. Winds will initially be light/variable, then will become W/NW at less than 10kt this afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 17, 4:42 AM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 442 AM CDT Sun Jul 17 2022 ILZ027>031-036>038-040>057-061>063-066-180945- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham- 442 AM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today and tonight. Some of these storms could produce locally heavy rain that results in ponding of water or flooding, especially south of I-72. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ067-068-071>073-180945- Jasper-Crawford-Clay-Richland-Lawrence- 442 AM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today and tonight. Some of these storms could produce locally heavy rain that results in ponding of water or flooding. A few strong to severe storms are also possible this afternoon and evening with damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices of 100 to 105 degrees are expected Tuesday and Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:18 PM CDT | Special Weather Statement | ILX | Clark | 27 min |
| Jul 16, 9:48 PM CDT | Special Weather Statement | ILX | Clark | 27 min |
| Jul 16, 10:02 PM CDT | Special Weather Statement | ILX | Edgar | 28 min |
| Jul 17, 9:10 AM CDT | Flash Flood Warning | ILX | Clay, Effingham, Jasper | 3 hr |
| Jul 17, 9:44 AM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Jul 17, 2:47 PM CDT | Special Weather Statement | ILX | Richland | 28 min |
| Jul 17, 4:43 PM CDT | Areal Flood Advisory | ILX | Clay, Richland | 107 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.